Oklahoma, 2015Flood in Oklahoma, May 24 to 26, 2015
May 24 to 26, 2015 · NWS TSA · 1 event in 1 county or zone
A slow-moving upper level storm system moved into the Plains on May 23rd and 24th. Very moist and unstable air was in place ahead of this system, which supported several rounds of thunderstorms over eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving upper level storm system moved into the Plains on May 23rd and 24th. Very moist and unstable air was in place ahead of this system, which supported several rounds of thunderstorms over eastern Oklahoma. Widespread heavy rainfall resulted in moderate flooding of the Caney River near Collinsville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 23, 10:59 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, May 23, 10:59 PM CST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1159 PM CDT SAT MAY 23 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD RAIN/THUNDER WILL CONTINUE ACROSS THE AREA. MVFR TO
IFR CIGS...AND MVFR VSBYS WILL PREVAIL THROUGH THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 955 PM CDT SAT MAY 23 2015/
DISCUSSION...
FLOODING AND SEVERE WEATHER REMAIN ONGOING ACROSS ERN OKLAHOMA
THIS EVENING...WITH BOTH THE FLOODING AND SEVERE RISK TRANSLATING
SLOWLY TO THE E-NE OVERNIGHT. FORECAST ELEMENTS ARE IN LINE AT
THIS TIME...SO UPDATES IN THE NEAR TERM WILL BE FOR ANY CHANGES TO
THE CURRENT TORNADO WATCH THAT RUNS UNTIL 4 AM.
FLOODING IS BECOMING MORE WIDESPREAD THIS EVENING AS THE HEAVIER
RAIN AXIS INCREASES IN AREAL COVERAGE. FLASH FLOOD WARNINGS ARE IN
EFFECT FOR MUCH OF NORTHEAST OKLAHOMA...WITH ADDITIONAL WARNINGS
LIKELY FOR LOCATIONS FURTHER TO THE EAST...INCLUDING NORTHWEST AND
WEST CENTRAL ARKANSAS LATER TONIGHT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH FROM 1 PM SUNDAY TO 7 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...23Hazardous weather outlook, May 24, 1:15 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
215 AM CDT SUN MAY 24 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
215 AM CDT SUN MAY 24 2015
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
DISCUSSION...
A FEW SCATTERED SHOWERS WILL BE POSSIBLE OVERNIGHT ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS...HOWEVER HEAVY RAIN IS NOT EXPECTED.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
A LARGE COMPLEX OF STORMS IS EXPECTED TO DEVELOP ACROSS CENTRAL
TEXAS AND TRACK INTO FAR SOUTHEAST OKLAHOMA AND PORTIONS OF WESTERN
ARKANSAS MONDAY AFTERNOON OR EVENING AND CONTINUE INTO THE OVERNIGHT
HOURS. ADDITIONAL RAINFALL ACROSS THESE AREAS WILL LIKELY WILL
QUICKLY WORSEN ANY ONGOING FLOOD PROBLEMS.
DAY TO DAY THUNDERSTORM CHANCES WILL BE MAINTAINED FOR MUCH OF
THIS UPCOMING WEEK. COVERAGE AND INTENSITY OF EXPECTED RAINFALL
AMOUNTS WILL BE FURTHER REFINED IN LATER FORECASTS.
WITH LITTLE DAY TO DAY RECOVERY ANTICIPATED WITH THE LARGE STEM
RIVERS EXPERIENCING MODERATE TO SIGNIFICANT FLOODING...ANY
ADDITIONAL RAINFALL THAT OCCURS DURING THE WEEK IN THE BASINS
MOST AT RISK WILL PROLONG FLOOD ISSUES IN THOSE AREAS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 24, 12:40 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLOOD 1 N OWASSO 36.28N 95.85W
05/24/2015 TULSA OK NWS EMPLOYEE
NUMEROUS FLOODED AREAS ON 106TH STREET NORTH BETWEEN
145TH AND 193RD STREETS.
&&Local storm report, May 24, 12:54 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
154 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM FLOOD TAHLEQUAH 35.92N 94.97W
05/24/2015 CHEROKEE OK EMERGENCY MNGR
NORTHERN SECTIONS OF TAHLEQHAH FLOODED WITH WATER CLOSE
TO ENTERING BUILDINGS. BEAR CREEK ALSO REPORTED AT FULL
CAPACITY. LOCAL AUTHORITIES HAVE PLACED BARRICADES AT LOW
WATER CROSSINGS WITHIN CENTRAL LOCATIONS OF TAHLEQUAH.
&&
BLHLocal storm report, May 24, 1:04 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
204 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM FLOOD OAK GROVE 36.19N 94.19W
05/24/2015 WASHINGTON AR FIRE DEPT/RESCUE
SECTION OF THE ROADWAY AT 21ST AND 266TH EAST AVE HAS
BEEN WASHED AWAY.
&&
BLHLocal storm report, May 24, 1:23 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
223 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD CLAREMORE 36.31N 95.62W
05/24/2015 ROGERS OK BROADCAST MEDIA
*** 1 FATAL *** FIREFIGHTER DROWNS DURING A WATER RESCUE
JUST WEST OF TOWN ON HIGHWAY 20
&&
LACYLocal storm report, May 24, 1:39 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
239 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM FLOOD 6 SE CATOOSA 36.13N 95.67W
05/24/2015 WAGONER OK FIRE DEPT/RESCUE
SECTION OF THE ROADWAY AT 21ST AND 266TH EAST AVE HAS
BEEN WASHED AWAY IN OAK GROVE.
&&
BLHLocal storm report, May 24, 1:43 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
243 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM FLOOD HULBERT 35.93N 95.14W
05/24/2015 CHEROKEE OK FIRE DEPT/RESCUE
HIGHWAY 80 NEAR HULBERT IS IMPASSABLE.
&&
BLHFlood, Tulsa
- When
- May 24, 2:15 AM CST to May 26, 4:45 AM CST
- Where
- Tulsa County, 2.03 mi NNE of Collinsville to 3.74 mi NE of Collinsville
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.395, -95.811
The Caney River near Collinsville rose above its flood stage of 26 feet at 3:15 am CDT on May 24th. The river crested at 29.01 feet at 12:00 pm CDT on the 24th, resulting in moderate flooding. Agricultural land and county roads were inundated by flood water. The river fell below flood stage at 5:45 am CDT on the 26th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New Mexico, May 24, 20153 deaths · 3 injured · 1 event
- Tornadoes and Flash Flood in Kansas, May 24 to 25, 2015$1.0 million · EF2 · 33 events
- Damaging Winds in Mississippi, May 24, 20151 death · 2 injured · 50 kt wind · 2 events
- Tornadoes and Flash Flooding in Arkansas, May 24 to 25, 20152 injured · $737,000 · EF1 · 46 events
- Tornado in Illinois, May 24, 2015$30,000 · EF2 · 1 event
- Flash Flooding and Flooding in Wyoming, May 24 to 26, 2015$1.9 million · 9 events
- Tornadoes and Damaging Winds in Texas, May 24 to 25, 2015$600,000 · EF1 · 8 events
- Tornadoes and Flash Flood in Missouri, May 24 to 27, 2015$486,000 · EF1 · 9 events
- Tornado and Damaging Winds in Texas, May 24, 20154 injured · $345,000 · EF0 · 7 events
- Tornado and Flash Flooding in Mississippi, May 24 to 27, 2015$260,000 · EF0 · 34 events
- Rip Currents in Florida, May 24 to 26, 20159 injured · 6 events
- Flash Flooding and Hail in Utah, May 24 to 28, 2015$102,000 · 1.5 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583527.